Alert archive / California / Frost Advisories in 2018
Frost Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 6, 2018, 3:42 AM PST for Mendocino County, California. It took effect at Nov 7, 2018, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2018, 3:42 AM PST (11:42 UTC)
- In effect from
- Nov 7, 2018, 2:00 AM PST
- Expired
- Nov 6, 2018, 3:17 PM PST
- In force
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS76 KEKA 061142 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 342 AM PST Tue Nov 6 2018 CAZ110-070045- /O.NEW.KEKA.FR.Y.0025.181107T1000Z-181107T1600Z/ Northwestern Mendocino Interior- Including the cities of Potter Valley, Willits, Leggett, and Laytonville 342 AM PST Tue Nov 6 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 8 AM PST Wednesday. * LOW TEMPERATURES...low to mid 30s. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
586 WWUS76 KEKA 062317 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 317 PM PST Tue Nov 6 2018 ...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO MID 30S TONIGHT ACROSS PORTIONS OF NORTHWEST CALIFORNIA... CAZ110-071230- /O.UPG.KEKA.FR.Y.0025.181107T1000Z-181107T1600Z/ /O.NEW.KEKA.FZ.W.0010.181107T0800Z-181107T1700Z/ Northwestern Mendocino Interior- Including the cities of Potter Valley, Willits, Leggett, and Laytonville 317 PM PST Tue Nov 6 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Wednesday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...Upper 20s to mid 30s * LOCATIONS INCLUDE...Leggett, Laytonville, Redwood Valley, Calpella, Ukiah, Talmage, Hopland, Boonville, Potter Valley, Willits, and Dos Rios. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-103-105-106-112-113-071230- /O.NEW.KEKA.FR.Y.0026.181107T0800Z-181107T1700Z/ Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including the cities of Gasquet, Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 317 PM PST Tue Nov 6 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Wednesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Freshwater, Blue Lake, Orleans, Hoopa, and other areas away from the immediate coast. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 5, 2:44 PM PST, 12 hours 58 minutes earlier.
Area forecast discussion, Nov 5, 2:44 PM PST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PST Mon Nov 5 2018
.SYNOPSIS...Near seasonable temperatures are expected over the next
seven days, as the forecast remains dry for the foreseeable
future.
&&
.DISCUSSION...High pressure will continue to build over the eastern
Pacific, which will usher in a calm weather pattern across
northwestern California. Dry conditions will accompany this high
pressure pattern through the week, with any systems forecast to
remain mainly north of the area. A weak system will pass just north
and east of the area Wednesday and Thursday, no impacts are expected
with this system as it remains mostly on the periphery of the
forecast area. Patchy fog development across some of the interior
valleys are expected tonight, along with coastal stratus returning
to portions of the coast tonight. Sunny afternoons and evenings
are expected across the interior through the work week, with some
areas along the coast only expected to see periods of sunshine
through midweek. Winds are forecast to become more offshore around
the middle of the week, which should aid in keeping portions of
the coast mostly stratus free through the end of the week. Model
guidance is slowly coming into better agreement about the next
chance for rain next Tuesday evening, but confidence remains low
given some disagreement with the timing.
&&
.AVIATION... Dry, cool air has continued to inhibit the formation
of a marine layer this afternoon. There is a slight chance for
radiation fog early tomorrow morning with LIFR to IFR
visibilities, but current model guidance is showing that any
restrictions to visibility and ceilings should be short lived.
Expect breezy northerly winds, potentially in excess of 20 kt,
immediately offshore and over ridgelines this evening through
tomorrow afternoon. /TDJ
&&
.MARINE...Small craft advisory conditions will expand northward
across the northwest California coastal waters this afternoon and
this evening. Northerly winds and steep locally-generated seas will
be the driving impact, due to a strengthening pressure gradient,
as high pressure offshore builds and thermal low pressure inland
strengthens. The strong winds and steep seas will peak on Tuesday,
and continue into Wednesday, before easing from Thursday into the
weekend. Some gale force gusts will be likely over the outer
waters beyond 10 nm, and locally near Cape Mendocino and Point St
George. Meanwhile, a decaying northwesterly swell around 4 to 5 ft
at 11 seconds will be replaced by another swell of 5 to 7 ft at
15 seconds arriving this evening. Combined seas will peak in the 8
to 12 ft range on Tuesday into Wednesday, highest across the
outer waters and to the south of Cape Mendocino. Conditions will
improve substantially across the inner waters for the end of the
week. Next weekend may feature some really nice conditions across
the coastal waters for mid-November, if current projections hold.
/AAD/TDJ
&&
.FIRE WEATHER...Dry conditions are expected to prevail through the
upcoming weekend. Winds will be lighter overall through Wednesday
afternoon, as they become more offshore late in the day on
Wednesday. Winds are then forecast to increase Wednesday evening
and persist through early Friday morning. Near critical conditions
may develop in zone 277 (northern Lake county) during this
timeframe. At this time, widespread winds remain below criteria
for any fire weather watch or warnings to be issued; however, we
will continue to monitor the situation as things progress.
Otherwise, the next chance for rain is forecast to be early next
week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST Tuesday for PZZ450.
Small Craft Advisory until 9 AM PST Thursday for PZZ470.
Small Craft Advisory until 9 PM PST Tuesday for PZZ455.
Small Craft Advisory until 9 AM PST Thursday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:17 PM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 18 hr |
| Nov 6, 3:17 PM PST | Freeze Warning | EKA | Mendocino | 18 hr |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.